Can B12 vitamins help eliminate Botox by repairing the nerves? I have severe eyebrow droop on day 6. Will this get much worse?

I had 22 units in my forehead for the horizontal lines, 12 units for the frown lines and 9 units each side for crows feet. My forehead is pretty much frozen and has drooped on one side. I am on day 6 and I am so terrified that it will droop a lot more. I am 40 years old and have had botox 3 times in total over the last 2 years. I am on day 6 post Botox.

Doctor Answers 12

Time frame for botox

Thanks for sharing your question. I can appreciate your concern.

At this point I think that the effect that you are seeing is pretty much what you are going to get. fine tuning of the amount of units should be the next step in the future.

Finally, make sure that your doctor is aware of your process. He should be able to guide you best in your care.

Wishing you the best in your journey

Reversing Botox is impossible

There is nothing to do to reverse Botox. Sometimes, correctly placed Botox can be used to lift brows which have dropped form Botox. This is done by the expert injector. If left alone, dropped brows usually last 4 weeks at most.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

Botox causing eye droop

Thank you so much for your question. I'm sorry you are experiencing drooping on one side after botox.  It has happened to my face, as well.  I do have a lot of experience with nutrients such as B12 and, sadly, you can't reverse botox effects with the use of this vitamin since botox targets the muscle receptors instead of nerves.  However, there are eye drops available called Iodipine or Apraclonidine that will resolve the drooping issue if you place the drops in your affected eye three times a day until you feel that eye has returned to normal (usually a few days of using the drops).  I'm not sure, though, since you are in Australia, if you have access to these eye drops.  Schedule a follow-up appointment with your favorite injector and see if you have this option in your country.  Fortunately, this will begin to resolve on its own in a couple of months and you will be back to your normal self.  Wishing you so well on your journey.

Remus Repta, MD
Scottsdale Plastic Surgeon
4.9 out of 5 stars 154 reviews

Feeling Droopy After Botox--Add Thermage, Venus Legacy, Fillers for Lift

This will improve in 3-4 months after it has worn off. In the mean time, thermage/venus legacy and fillers will help improve lift this area. See an expert. Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Asymmetric BROW droop following Botox to the forehead

Dear Melbourne911:

Botox "wears off" at an average of 3 months. When such a brow ptosis following good Botox technique can occur due to asymmetric diffusion of the liquid through the tissues affecting more of the one frontalis muscle than the other. Since there is less Botox to the muscle, I see return of function faster than the directly injected side. I have no knowledge that B12 nor any other vitamin or minerals can reverse this problem. 

Helpful options include:

  • Holding down the more active eyebrow while exercising upward the "lazy" brow several times a day.
  • A nerve stimulation unit (see Amazon for facial nerve exercise stimulators) to the lazy muscle.

Both options signal the brain to replace the acetylcholine in the nerve end-plate for muscle stimulation.

I hope this is helpful. All the best!

Dean P. Kane, MD, FACS
Baltimore Plastic Surgeon
4.8 out of 5 stars 70 reviews

Will B-12 help reverse Botox?

Greetings Melbourne911,

Thank you for sharing your question with us. Unfortunately an attempt to "repair the nerves" with B-12 will be of no value to you. This is so because Botox does NOT injure nerves it produces its effects on the muscles by blocking the neurotransmitter (nerve chemical) that tells the muscle to contract. The nerves are working fine and are "making the call" the muscle cannot answer. These effects will, on average, wear off in 3-4 months and are not permanent. If your are not happy with the outcome speak with your injector for your options to prevent this in the future. Be well. 

Paul Pietro, MD
Greenville Physician
5.0 out of 5 stars 3 reviews

Botox and eye droop

you are not yet at the peak and it may get worse before it gets better. B12 will have no effect but there are eye drops that will elevate the lid a little. ask your doctor for a prescription for iopidine eye drops

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

B12 and Botox

Botox does not damage the nerve. It blocks the neurotransmitter from attaching to the receptor temporarily. B12 will do nothing to reverse this or accelerate recovery of function. Botox will wear off in around 3 months. Always seek prescriptive medical treatments such as Botox and fillers from experienced, board certified dermatologist, facial plastic and general plastic surgeons to minimize poor outcome.

Edwin Ishoo, MD
Cambridge Facial Plastic Surgeon
4.4 out of 5 stars 20 reviews

High Dose of Botox used for the treatment of horizontal lines

Thank you for your question. Unfortunately Vitamin B12 will not help in eliminating the Botox treatment of the horizontal lines and it will not assist in nerve repair/regeneration resulting from such treatments.

As a point of interest, it has been documented that high Vitamin E doses absorbed prior to injectable treatments may be associated with increased bleeding/bruising associated with Botulinum toxin (both Dysport or Botox) injections. 

There are otherwise no other Vitamin interactions that I am aware of associated with pre or post Botulinum toxin injections. 

Botox lasts 3 months

Unfortunately if you already have a brow droop it likely won't get better.  You will have to wait 3 months for it to fully wear off.

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 425 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.